Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 28, 2021, 7:18 PM CDT for Bay County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2021, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 28, 2021, 7:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 50 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:19 PM CDT | TSTM WND GST 42 | 1 Ne Hiland Park, FL | GUST TO 42 MPH AT THE BAY COUNTY WATER TREATMENT PLANT WEATHERSTEM SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WWUS82 KTAE 290018
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
818 PM EDT Mon Jun 28 2021
FLZ112-290045-
Coastal Bay FL-
818 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 845 PM
EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hiland Park, or near Callaway, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Magnolia Beach, Cedar Grove, Dirego Park, College Station,
Brannonville, Millville and Bay Harbor.
LAT...LON 3027 8570 3023 8551 3021 8552 3020 8554
3018 8553 3014 8554 3016 8576
TIME...MOT...LOC 0018Z 097DEG 11KT 3020 8560
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:47 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 28, 6:47 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 747 PM EDT Mon Jun 28 2021 .UPDATE... Isolated convection this evening has been a bit gusty with a 45 mph gust measured at the Florida A&M University WeatherSTEM site in Tallahassee. Convection will diminish this evening with some scattered showers remaining possible overnight across the far northern parts of the area. && .AVIATION... [Through 00z Wednesday] Isolated evening convection will weaken and mainly VFR conditions are expected to prevail overnight. Additional isolated to scattered showers and thunderstorms are expected for Tuesday afternoon. && .PREV DISCUSSION [215 PM EDT]... .NEAR TERM [Through Tuesday]... A weak upper level low centered near the Florida Big Bend will drift slowly westward during this period and be centered near Mobile by tomorrow afternoon. Meanwhile, TD 4 will make landfall along the South Carolina coast this evening, possibly as TS Danny. This system is small and will have little impact on our forecast area, except for isolated to scattered gusty showers across our northern counties in Georgia overnight. We will be in a more favorable scenario for convection tomorrow being on the back side of the retreating upper low. This should enhance forcing for ascent while the 1000-700 mb mean vector wind veers to southeasterly. PoPs for tomorrow were generally a blend of the NBM and ECAM. .SHORT TERM [Tuesday Night Through Wednesday Night]... The official NHC forecast takes Tropical Depression 4 into the Tennessee Valley and dissipates it Tuesday evening. In its wake, the region will be within a moderate easterly low to mid-level flow. With a weak pressure gradient in place, expect the typical sea-breeze convection to get underway on Wednesday. Adjusted PoPs away from NBM and closer to what we would expect given the flow regime, up to 60 pct from the Southeast FL Big Bend west along I-10 into Southeast Alabama, given Precipitable Water above climo. There is the potential for a couple wind gusts of 40+ mph w/storms on Wednesday given enhanced downdraft potential. .LONG TERM [Thursday Through Monday]... The pattern transitions on Thursday to a moderate to strong low to mid-level southwest flow, as a low closing off in the Ohio Valley sends a "cold" front into the Southeast US. While this is not expected to change our air mass notably (most likely dissipating as it approaches the area), it will increase the chances for showers and thunderstorms to above climo. PoPs are generally forecast 50-70 pct each day through early next week. The main concerns this weekend into early next week will be the potential for heavy rainfall, isolated severe weather, and an increasing rip current threat for all of the gulf beaches. Given the approach of the front and anomalously moist air mass, heavy rainfall is a concern beginning Saturday and continuing through Monday. Instability is questionable given considerable cloud cover, but the wind field aloft is modeled unseasonably strong, so a marginal severe weather threat is possible. As southwest winds increase along the coast, surf is expected to build, enhancing the rip current threat as early as Friday, with the potential for a high risk during the Fourth of July weekend. While confidence is very low at this time range, this will be closely monitored given the major holiday weekend. .MARINE... Easterly winds will veer to southerly on Thursday and southwesterly on Friday, around 15 knots at times through the period. This will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and 2 to 4 feet elsewhere. Showers and thunderstorm chances will be greatest on Thursday, Friday, and Saturday. .FIRE WEATHER... Scattered showers and thunderstorms and typical summer humidity levels will preclude most fire weather concerns. The lone exception is low dispersion indices that are anticipated on Wednesday. .HYDROLOGY... The heavy rainfall associated with Tropical Depression 4 will remain northeast of the area, within the WPC Marginal Risk for Excessive Rainfall. Otherwise, sea-breeze convection will augment precipitation until the approach of a "cold" front this weekend into early next week. Deterministic precipitation totals over the next seven days are forecast to range from 1.5 to 2 inches over Southeast AL into the western FL Panhandle, and near the FL Big Bend coast. Elsewhere, amounts around 1 to 1.5 inches are forecast. With the approach of the front, there is upside potential to the precip amounts northwest of the FL Big Bend, where isolated amounts up to 4 inches are possible. At this time, the main concern would be nuisance flooding. For the Rivers, the Choctawhatchee at Bruce is currently in action stage, and forecast to drop below this on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 90 72 88 71 / 20 50 40 40 40 Panama City 72 87 73 85 73 / 20 60 30 60 10 Dothan 69 89 71 88 70 / 20 60 30 60 10 Albany 71 92 73 91 72 / 30 40 30 30 20 Valdosta 69 92 71 89 70 / 20 40 30 50 30 Cross City 72 91 71 88 71 / 10 70 50 60 50 Apalachicola 74 85 75 83 74 / 10 50 30 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...DVD NEAR TERM...Wool SHORT TERM...LF LONG TERM...LF AVIATION...DVD MARINE...LF FIRE WEATHER...Wool HYDROLOGY...LF
In the hours before
Special weather statement, Jun 28, 5:37 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Mon Jun 28 2021
FLZ013-026-282300-
Liberty FL-Calhoun FL-
637 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA AND LIBERTY COUNTY IN BIG BEND OF FLORIDA UNTIL 700 PM
EDT/600 PM CDT/...
At 636 PM EDT/536 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles southeast of Blountstown, moving west at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Bristol, Clarksville, Abe Springs, Hosford, Chipola,
Clio, Scotts Ferry, Kennys Mill, Estiffanulga, Kinard, Blountstown
Airport, Hugh Creek, Telogia, Red Oak, Sharpstown, Chason,
Marysville, Willis and Nettle Ridge.
LAT...LON 3057 8525 3057 8524 3042 8477 3024 8482
3028 8536
TIME...MOT...LOC 2236Z 107DEG 29KT 3036 8492
42-DVDLocal storm report, Jun 28, 5:39 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST BRAGG STADIUM 30.42N 84.29W
06/28/2021 M45 MPH LEON FL MESONET
THE FLORIDA A&M UNIVERSITY WEATHER STATION
RECORDED A WIND GUST OF 45 MPH.
&&
KOLocal storm report, Jun 28, 5:45 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST STATE CAPITAL COMPLEX 30.44N 84.28W
06/28/2021 M42 MPH LEON FL MESONET
THE BALLARD PARTNERS WEATHER STATION
RECORDED A WIND GUST OF 42 MPH.
&&
KOSpecial weather statement, Jun 28, 5:58 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
658 PM EDT Mon Jun 28 2021
FLZ013-026-282330-
Liberty FL-Calhoun FL-
658 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA AND LIBERTY COUNTY IN THE BIG BEND OF FLORIDA UNTIL 730
PM EDT/630 PM CDT/...
At 657 PM EDT/557 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Blountstown, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Bristol, Telogia, Clarksville, Red Oak, Ocheesee,
Selman, Abe Springs, Sharpstown, Hosford, Chipola, Henderson Mill,
Kennys Mill, Nettle Ridge, Estiffanulga, Woods, Lowry, Blountstown
Airport, Macedonia and Torreya State Park.
LAT...LON 3061 8506 3061 8501 3041 8474 3026 8491
3040 8530
TIME...MOT...LOC 2257Z 130DEG 15KT 3039 8495
42-DVDSpecial weather statement, Jun 28, 6:34 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
634 PM CDT Mon Jun 28 2021
FLZ013-290000-
Calhoun FL-
634 PM CDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN COUNTY IN THE
PANHANDLE OF FLORIDA UNTIL 700 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blountstown, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Altha, Moose Pond, Clarksville, Red Oak, Ocheesee,
Selman, Chason, Chipola, Henderson Mill, Camps Head, Kennys Mill,
Center Lake, Willis, Nettle Ridge, Blountstown Airport, Macedonia,
Durham, White Pond and Sharpstown.
LAT...LON 3057 8538 3057 8518 3061 8517 3061 8495
3056 8497 3052 8499 3051 8499 3036 8509
3052 8539
TIME...MOT...LOC 2334Z 120DEG 11KT 3048 8511
42-DVDSpecial weather statement, Jun 28, 7:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
818 PM EDT Mon Jun 28 2021
FLZ112-290045-
Coastal Bay FL-
818 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 845 PM
EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hiland Park, or near Callaway, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Magnolia Beach, Cedar Grove, Dirego Park, College Station,
Brannonville, Millville and Bay Harbor.
LAT...LON 3027 8570 3023 8551 3021 8552 3020 8554
3018 8553 3014 8554 3016 8576
TIME...MOT...LOC 0018Z 097DEG 11KT 3020 8560
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:20 PM CDT | Special Marine Warning | TAE | 26 min | |
| Jun 29, 12:37 PM CDT | Special Weather Statement | TAE | Walton | 53 min |
| Jun 29, 1:12 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 63 min |
| Jun 29, 1:16 PM CDT | Special Weather Statement | TAE | Washington | 44 min |
| Jun 29, 1:19 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 26 min |
| Jun 29, 1:28 PM CDT | Severe Thunderstorm Warning | TAE | Dixie | 32 min |
| Jun 29, 1:54 PM CDT | Special Marine Warning | TAE | 96 min | |
| Jun 29, 2:11 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 55 min |
| Jun 29, 2:32 PM CDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 29, 2:47 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 73 min |
| Jun 29, 3:15 PM CDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Jun 29, 3:18 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 42 min |
| Jun 29, 3:25 PM CDT | Special Marine Warning | TAE | 65 min | |
| Jun 29, 3:49 PM CDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Jun 29, 6:28 PM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| Jun 29, 3:59 PM CDT | Special Weather Statement | TAE | Colquitt, Cook, Grady, Thomas, Worth | 61 min |
| Jun 29, 4:37 PM CDT | Severe Thunderstorm Warning | TAE | Decatur | 53 min |
| Jun 29, 4:39 PM CDT | Special Weather Statement | TAE | Ben Hill, Tift, Turner, Worth | 66 min |
| Jun 29, 4:44 PM CDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas, Worth | 61 min |
| Jun 29, 4:54 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 66 min |
| Jun 29, 5:19 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller | 41 min |
| Jun 29, 5:51 PM CDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Lee, Quitman, Randolph and 1 more | 54 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.